Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 61, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 29, 2007, 7:52 AM CDT for Franklin County, Kansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 7:52 AM CDT (12:52 UTC)
- Expired
- Jun 29, 2007, 1:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 11:11 AM CDT | FLASH FLOOD | 7 Sse Ottawa, KS | BRIDGE CROSSING MIDDLE CREEK UNDER WATER 2E OF 59 HWY ON HAMILTON ROAD. |
| Jun 29, 12:25 PM CDT | FLOOD | Nw Lane, KS | DOUGLAS ROAD NEXT TO POTTAWATOMIE CREEK FLOODED DUE TO CREEL EXCEDDINGITS BANKS. 1/4 MILE OF ROAD COVERED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 291253 FFWTOP KSC059-291845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 752 AM CDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN EAST CENTRAL KANSAS... * UNTIL 145 PM CDT * AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING TO FALL OVER PORTIONS OF FRANKLIN COUNTY. RADAR ESTIMATES AND REPORTS FROM LOCAL LAW ENFORCEMENT INDICATE 3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE AREA WITH AN ADDITIONAL 2 INCHES POSSIBLE BY EARLY AFTERNOON. * LOCATIONS IMPACTED INCLUDE... RANTOUL... RICHMOND... WILLIAMSBURG... PRINCETON... OTTAWA... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 170 AND 198. RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TOPEKA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3839 9549 3839 9506 3873 9507 3871 9548 $$ BLAIR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:25 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 29, 4:25 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 425 AM CDT FRI JUN 29 2007 .DISCUSSION... LATEST WATER VAPOR SATELLITE AND 00Z UPPER AIR MAPS SHOWED A TROUGH AXIS AT 700-500MB EXTENDED FROM CENTRAL TX...NORTHEAST ACROSS SOUTHEAST KS INTO CENTRAL MO. A STRONGER UPPER TROUGH WAS LOCATED JUST OFF SHORE ACROSS THE PACIFIC NORTHWEST. A UPPER RIDGE WAS LOCATED ACROSS THE NORTHERN PLAINS. A BROAD UPPER RIDGE WAS LOCATED ACROSS THE DESSERT SOUTHWEST EXTENDING NORTHEAST ACROSS CENTRAL AND SOUTHERN HIGH PLAINS. 850MB ANALYSIS ALONG WITH PROFILERS SHOWED A FRONT EXTENDING FROM WESTERN OK NORTHEAST ACROSS EXTREME SOUTHEAST KS INTO CENTRAL OK. A BROAD BAND OF LIGHT TO MODERATE RAINFALL WAS LOCATED ALONG AND SOUTHEAST OF THE FRONT AT 850MB. THE 00Z TOP SND SHOWED DRIER NORTHEAST PARCEL TRAJECTORIES FROM ABOVE 900MB. ALSO DRIER TRAJECTORIES WERE NOTED IN THE MID LEVELS ON THE NORTH SIDE OF THE 700-500MB TROUGH AXIS. THE SHORT RANGE MODELS SHOW THE 850MB WINDS VEERING ACROSS THE CWA THIS MORNING. AS THE 850MB WINDS VEER MORE TO THE SOUTHEAST...DEEPER TROPICAL MOISTURE MAY ADVECT FARTHER NORTHWEST AND CAUSE THE BAND OF MODERATE TO HEAVY RAINFALL TO EXPAND FARTHER NORTHWEST ACROSS THE SOUTH CENTRAL AND EAST CENTRAL COUNTIES OF THE CWA THROUGH THE MORNING HOURS. THE NAM MODEL SHOWS THE HEAVIER PRECIP REAMING ALONG AND SOUTH OF AN EMPORIA TO LAWRENCE LINE...WHILE THE GFS FORECAST HEAVIER PRECIP DEVELOPING AS FAR NORTHWEST AS A COUNCIL GROVE TO TOPEKA TO HIAWATHA LINE THROUGH NOON TODAY. BASED OFF OF CURRENT RADAR TRENDS THE HEAVIER PRECIP IS BEGINNING TO DEVELOP FARTHER WEST INTO ICT AND NORTHWEST OK. THIS HEAVY RAIN MAY MOVE FARTHER NORTH ACROSS THE CWA TO A COUNCIL GROVE TO TOPEKA LINE. IM LEANING MORE TOWARDS THE GFS SOLUTION AND WILL EXPAND THE CURRENT FLASH FLOOD WATCH NORTH A ROW OF COUNTIES AND EXTEND THE WATCH THROUGH 700 AM ON SATURDAY MORNING. THE NAM WEAKENS THE MID-LEVEL TROUGH OVER EASTERN KS THIS AFTERNOON WHILE THE SOUTHERN SECTION OF THE MID-LEVEL TROUGH DEEPENS ACROSS OK AND NORTH TX. THIS RESULTS IN THE HEAVIER RAIN BAND ACROSS SOUTHEAST KS BREAKING UP INTO AN AREA OF SCATTERED SHOWERS. NOT TOO CONFIDENT IN THE NAM FCST PAST 18Z TODAY GIVEN DEEP MOISTURE IN PLACE AND ANY WEAK LIFT WILL KEEP THE HEAVY RAIN BANDS DEVELOPING ACROSS THE SOUTHERN...SOUTHEAST AND EAST CENTRAL COUNTIES. I PROBABLY WILL KEEP THE BEST CHANCE FOR RAIN SOUTH OF I-70...SOME OF THE RAINFALL WILL BE MODERATE TO HEAVY AT TIMES AND SINCE THE GROUND IS SATURATED...ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLOODING OF ROADS...RIVERS AND LOW LYING AREAS. HIGHS TODAY ACROSS THE SOUTHERN AND EASTERN COUNTIES WILL ONLY REACH THE LOWER TO MID 70S GIVEN CLOUD COVER AND PERIODS OF RAINFALL. THERE MAY BE SOME SUN THROUGH THE HIGH CLOUDS ACROSS THE NORTHWEST COUNTIES TO HELP WARM TEMPERATURES INTO THE LOWER 80S. TONIGHT AND SATURDAY...THE MID-LEVEL TROUGH AXIS WILL CONTINUE TO HOLD IN PLACE. I EXPANDED THE RAIN CHANCES ACROSS THE ENTIRE CWA TONIGHT SINCE 850MB WINDS WILL VEER AROUND TO THE SOUTH AND TRANSPORT DEEPER MOISTURE NORTH ACROSS THE CWA. THE HEAVIER RAINFALL MAY CONTINUE ALONG AND SOUTH OF THE KS TURNPIKE THROUGH THE EVENING HOURS. THE NAM SOLUTION SHOW THE MORE AMPLIFIED SECTION OF THE MID-LEVEL TROUGH ACROSS WESTERN OK AND KEEPS MOST OF THE QPF SOUTHWEST OF THE CWA. THE GFS IS MORE AMPLIFIED WITH THE THE MID-LEVEL TROUGH ACROSS THE CWA AND THAT COULD LEAD TO AN INCREASE IN RAIN CHANCES ACROSS THE CENTRAL AND EASTERN COUNTIES OF THE CWA WITH THE POTENTIAL FOR HEAVY RAINFALL. ON SATURDAY THE 5H RIDGE ACROSS THE DESSERT SOUTHWEST WILL TRY TO AMPLIFY NORTHEAST INTO THE CENTRAL PLAINS. THE AMPLIFICATION OF THE 5H RIDGE MAY CAUSE THE MID-LEVEL TROUGH TO REDEVELOP FARTHER SOUTHWEST ACROSS WESTERN OK. THIS MAY BRING AN END TO THE STEADY RAINFALL...HOWEVER AFTERNOON SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS THE SOUTHEAST COUNTIES IF THE CLOUDS BREAK ENOUGH FOR SURFACE HEATING TO DEVELOP. HIGHS ON SATURDAY WILL BE DEPENDENT ON CLOUD COVER...IF THE EASTERN COUNTIES REMAIN MOSTLY CLOUDY HIGHS WILL ONLY REACH THE MID AND UPPER 70S. THERE SHOULD BE MORE SUN ACROSS THE NORTHWEST COUNTIES WITH HIGHS IN THE LOWER 80S. SUNDAY THROUGH TUESDAY...THE 5H RIDGE AXIS SHOULD EXPAND FARTHER EAST ACROSS THE CENTRAL PLAINS. THERE MAY BE SOME AFTERNOON SHOWERS SUNDAY AND MONDAY ACROSS THE SOUTHEAST COUNTIES. HIGH TEMPERATURES SHOULD WARM INTO THE 80S ON SUNDAY WITH LOWER TO MID 90S BY TUESDAY. A 5H TROUGH WILL MOVE EAST ACROSS THE NORTHERN PLAINS BY MID WEEK. THIS MAY CAUSE A FRONT TO MOVE SOUTH ACROSS THE CWA ON THURSDAY PROVING THE AREA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THE CURRENT EXTENDED FORECAST GRIDS LOOK GOOD AND NO CHANGES WERE MADE && .AVIATION... CEILINGS CONTINUE TO LOWER AS PRECIPITATION SHIELD LIFTS MORE NORTHWARD WITH TIME. EXPECT PERIODS OF SHOWERS FOR THE MAJORITY OF THE DAY OVER TOPEKA AND VICINITY WITH CEILINGS BROKEN/OVERCAST BETWEEN 1-3K WITH LOCALLY LOWER VALUES IN PRECIPITATION REGIONS. VISIBILITY WILL AVERAGE 6-10 MILES WITH MUCH LOWER VALUES IN PRECIPITATION REGIONS. FOR ADDITIONAL DETAILS...REFER TO SHORT TERM FORECAST DISCUSSION SECTION. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 AM SATURDAY FOR KSZ37>40-054>056-058-059. &&
Hazardous weather outlook, Jun 29, 4:53 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 453 AM CDT FRI JUN 29 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-301100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 453 AM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH 700 AM SATURDAY ALONG AND SOUTH OF A COUNCIL GROVE...TO TOPEKA...TO LAWRENCE LINE. PERIODS OF RAIN AND ISOLATED THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL. THE HEAVY RAIN MAY CAUSE FLOODING OF COUNTY ROADS...RIVERS AND LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON SATURDAY. ISOLATED THUNDERSTORMS MAY BE POSSIBLE SOUTH OF INTERSTATE 35 SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jun 29, 5:23 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
523 AM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD 6 S WESTPHALIA 38.10N 95.49W
06/29/2007 ANDERSON KS LAW ENFORCEMENT
2 FEET OF WATER OVER THE INTERSECTION OF 600 ROAD AND
ARKANSAS. ROADWAY DEEMED IMPASSABLE BY LOCAL LAW
ENFORCEMENT.
&&
SBLAIRLocal storm report, Jun 29, 6:25 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
625 AM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM HEAVY RAIN COLONY 38.07N 95.37W
06/29/2007 E2.40 INCH ANDERSON KS CO-OP OBSERVER
0624 AM HEAVY RAIN COLONY 38.07N 95.37W
06/29/2007 M2.40 INCH ANDERSON KS CO-OP OBSERVER
&&
BYRNELocal storm report, Jun 29, 7:22 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
722 AM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN 2 SSE KINCAID 38.06N 95.14W
06/29/2007 M5.75 INCH ANDERSON KS PUBLIC
5.75 INCHES MEASURED STORM TOTAL
&&
SBLAIRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:10 AM CDT | Flash Flood Warning | TOP | Anderson | 6 hr |
| Jun 29, 5:45 AM CDT | Flash Flood Warning | TOP | Coffey | 6 hr |
| Jun 29, 10:53 AM CDT | Flash Flood Warning | TOP | Anderson | 4 hr |
| Jun 29, 5:39 PM CDT | Flash Flood Warning | TOP | Lyon | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.